ADVERTISEMENT
ADVERTISEMENT

Q. Could severe headaches be due to brain damage?

Answered by
Dr. Parth Singh
and medically reviewed by Dr. Hemalatha
This is a premium question & answer published on Mar 18, 2019

Hi doctor,

I am experiencing severe headaches. I have not slept in two days. I am having erratic thoughts, more so than usual which scares me a bit, to be honest. I feel like I am on the verge of a breakdown. I have had two psychotic breakdowns in the last two years. The headaches are getting worse. Initially, the pain is like a pulse and starts in any one side of my head, front, back, and either side. I am on medication prescribed by my doctors. I want to know if this might be happening because of damage to my brain or something. I have not done any scans yet, but it sure feels like there is something wrong inside my head. This feels more like a confession than a question, I know and I apologize. I need to know if my current situation is something that I should genuinely be worried about or not. Whether the things that I have described here could be signs of a breakdown and what I can do to prevent it? Thank you to anyone who reads this, and I would appreciate your advice.

ADVERTISEMENT
#

Hi,

Welcome to icliniq.com.

The nature of pain you described fits into the diagnosis of vascular headache. It merely occurs due to dilation of blood vessels in the scalp and inflammation of perivascular tissues. Although it causes significant discomfort, it is a very benign illness and has nothing to do with psychosis.

It gets aggravated by stress, change in weather, change in atmospheric pressure, intense sunlight, noise, etc. The treatment is simple in most of the cases.

Naproxen 500 mg and Sumatriptan can terminate acute episodes. For prevention of such headaches, a combination of Propranolol and Flunarizine would be helpful. Some people respond better to Topiramate.


Was this answer helpful?

 | 

Same symptoms doesn’t mean you have the same problem. Consult a doctor now!



Related Questions:
Is headache a side-effect of Nevanac ophthalmic suspension?

.. (Nepafenac) does not have such side effects. But, I suggest you reduce the frequency of Nevanac to twice daily after 15 days and then to once at bedtime after next 15 days. You said you are wearing -2.75 in the right and -3.75 in left. This is a ...   Read full

Can Aleve and Goody's powder cause stomach upset?

Sorry to hear about your headache ...  It sounds like your symptoms were likely caused by the side effects of the NSAIDs you took for your headache ...   Read full

What are the ways to prevent migraine headache?

But the headache is killing me ... Please someone help me for precaution or any medicine which help me to prevent from the headache ...   Read full

ADVERTISEMENT

Also Read Answers From:

Also Read


Benefits of Sudarshan Kriya Breathing Technique
Sudarshan Kriya is a type of breathing exercise that connects the mind with the body through breathing. Consult a specia...  Read more»
Health Benefits of Meditation
Anxiety, low self-esteem, and depression are the major problem these days. Meditation can be a solution to all these pro...  Read more»
Sporting Events During the Pandemic
If you are into any sporting event and plan a trip to an outdoor or indoor stadium, or you are an organizer or an athlet...  Read more»

Ask your health query to a Wellness Expert online?

Ask a Psychiatrist Now

* guaranteed answer within 4 hours.

Disclaimer: No content published on this website is intended to be a substitute for professional medical diagnosis, advice or treatment by a trained physician. Seek advice from your physician or other qualified healthcare providers with questions you may have regarding your symptoms and medical condition for a complete medical diagnosis. Do not delay or disregard seeking professional medical advice because of something you have read on this website. Read our Editorial Process to know how we create content for health articles and queries.